Alert archive / Colorado / Red Flag Warnings in 2018

Red Flag Warning 28, NWS Denver/Boulder, CO

June 11, 2018Jackson County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 11, 2018, 3:21 AM MDT for Jackson County, Colorado. It took effect at Jun 11, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2018, 3:21 AM MDT (09:21 UTC)
In effect from
Jun 11, 2018, 11:00 AM MDT
Expired
Jun 11, 2018, 8:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

County Jackson County, CO

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5061 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS85 KBOU 110921
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
321 AM MDT Mon Jun 11 2018

COZ211-111730-
/O.UPG.KBOU.FW.A.0016.180611T1700Z-180612T0100Z/
/O.NEW.KBOU.FW.W.0028.180611T1700Z-180612T0200Z/
Jackson County Below 9000 Feet-
321 AM MDT Mon Jun 11 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JACKSON COUNTY
BELOW 9000 FEET, FIRE WEATHER ZONE 211...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 11 AM this morning to 8 PM MDT this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 211.

* Timing...From 11 AM MDT Monday morning until 8 PM MDT Monday 
  evening.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Warm temperatures, low humidities and gusty winds 
  will cause vegetation to dry out and make dangerous fire 
  behavior possible. Rapid growth and spread of fires can be 
  anticipated under these conditions. Outdoor burning is 
  strongly discouraged, check with local authorities on any burn 
  bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
901 
WWUS85 KBOU 111832
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1232 PM MDT Mon Jun 11 2018

COZ211-120200-
/O.CON.KBOU.FW.W.0028.000000T0000Z-180612T0200Z/
Jackson County Below 9000 Feet-
1232 PM MDT Mon Jun 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR JACKSON COUNTY BELOW
9000 FEET, FIRE WEATHER ZONE 211...

The National Weather Service in Denver is continuing a Red Flag 
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect 
from through 8 PM MDT this evening. 

* Affected Area...Fire Weather Zone 211.

* Timing...From 11 AM MDT Monday morning until 8 PM MDT Monday 
  evening.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Warm temperatures, low humidities and gusty winds 
  will cause vegetation to dry out and make dangerous fire 
  behavior possible. Rapid growth and spread of fires can be 
  anticipated under these conditions. Outdoor burning is 
  strongly discouraged, check with local authorities on any burn 
  bans in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
139 
WWUS85 KBOU 120159
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
759 PM MDT Mon Jun 11 2018

COZ211-120300-
/O.EXP.KBOU.FW.W.0028.000000T0000Z-180612T0200Z/
Jackson County Below 9000 Feet-
759 PM MDT Mon Jun 11 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR JACKSON COUNTY BELOW 9000 FEET,
FIRE WEATHER ZONE 211...

Warm and dry conditions will continue this week, but winds will
not be as strong on Tuesday and Wednesday. Fire danger will remain
high to very high, so great caution is still advised. Check with
local authorities for burn ban information.

$$

Gimmestad

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 11, 2:48 AM MDT, 33 minutes earlier.

Area forecast discussion, Jun 11, 2:48 AM MDT, 33 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
248 AM MDT Mon Jun 11 2018

.SHORT TERM...(Today and tonight)
Issued at 248 AM MDT Mon Jun 11 2018

An upper level low moving across southern Canada pushed the upper
level ridge over the area off to the east. Westerly flow aloft
will prevail over the Central Rockies through tonight. A cold
front associated the low to the north raced south across Colorado
last night. This will bring cooler temperatures for today with
highs in the upper 70s to mid 80s across northeast Colorado.
Unfortunately, this system won't increase moisture over the area.
With no increase in moisture and a stable airmass in place, clouds
will have a hard time forming today. It will be windy this
morning over the eastern plains behind the front. Over north
central Colorado, gusty west winds are expected this afternoon and
will increase the fire danger, mainly near the Wyoming border.

.LONG TERM...(Tuesday through Sunday)
Issued at 248 AM MDT Mon Jun 11 2018

On Tuesday, a dry westerly flow aloft will remain over CO with a
ridge of high pressure over New MX and a large trough along the
Canadian border. The models do generate minimal qpf mainly over
the southern part of the cwa in the afternoon and evening.
Temperatures will start to warm up into the mid 80s. Wednesday
through Friday will be the warmest days of the week. The upper
level ridge over the southern U.S. will build northward into CO.
The flow aloft will transition to southwesterly, with some
subtropical moisture advecting into the region. The best shower
and thunderstorm coverage would appear to be late Thursday into
Friday. The fire danger will remain elevated, especially over the
mountain valleys Jackson, Grand, Summit and Park counties. By the
end of the week, an upper level low will be dropping into the
Great Basin from the Pacific Northwest, and the ridge of high
pressure will be over the southern Great Plains. There is some
inconsistency in the models regarding the timing. The GFS is
faster, moving the subtropical moisture into the region by
Saturday. The ECMWF does not do it until Sunday. At least the
trend is similar. Precipitable Water values will be highest over
the weekend and continuing into next week. Weaker flow aloft would
favor thunderstorms with heavier rainfall, especially if remnants
of what left of Bud get entrained into the region. By the
weekend, pw values over cwa may be significantly higher. Values in
the mountains double with values up to 0.75 inches. Across the
northeast plains, values of 1.0-1.5 inches may be possible.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 248 AM MDT Mon Jun 11 2018

Mostly clear skies will prevail through tonight. Northerly winds
will turn easterly mid to late morning and remain easterly through
00Z. The winds will then become a normal southerly drainage
direction overnight.

&&

.FIRE WEATHER...
Issued at 248 AM MDT Mon Jun 11 2018

A cold front pushed through overnight and will bring some relief
to the very warm and dry conditions. Relative humidities will be a
little higher today, mainly in the teens. Gusty northerly winds
will prevail on the plains this morning. Over the higher terrain
westerly winds will increase this afternoon with the strongest
winds found near the Wyoming border. North Park should see a long
enough duration of gusts greater than 25 mph with relative
humidities less than 15 percent for Red Flag conditions.

The fire danger will remain elevated through the rest of the week
as temperatures increase each day. The driest areas will continue
to be the high mountain valleys where the fire danger will remain
elevated.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 8 PM MDT this
evening for COZ211.&&

SHORT TERM...Meier
LONG TERM...Cooper
AVIATION...Meier
FIRE WEATHER...Meier
Hazardous weather outlook, Jun 10, 10:36 AM MDT, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1036 AM MDT Sun Jun 10 2018

COZ030>051-111645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1036 AM MDT Sun Jun 10 2018

...CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH
THIS EVENING OVER THE HIGH MOUNTAIN VALLEYS...SOUTHERN FOOTHILLS
AND PALMER DIVIDE EAST TO LINCOLN COUNTY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

West to southwest winds will increase over the mountains and
across northeast Colorado today. This combined with very warm
temperatures and very dry conditions will lead to critical fire
danger. Outdoor burning is strongly discouraged, check with local
authorities on any burn bans in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A dry westerly flow aloft will be over the state on Monday. It
will be cooler with high temperatures closer to seasonal normals.
It will remain dry however and breezy, especially over North Park.
This will keep the fire danger elevated in spite of the cooler
temperatures. Temperatures will gradually warm up through the rest
of the week, reaching the 90s by Thursday.

Late Tuesday through Thursday, subtropical moisture will
gradually increase across the area from the southwest which will
allow for a better chance of afternoon and evening thunderstorms.
The outlook for next weekend appears to be cooler with a better
chance of thunderstorms with wetting rainfall over region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

Red Flag Warnings in Colorado, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.